Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 6, 2006, 10:01 AM CDT for Macon County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 10:01 AM CDT (15:01 UTC)
- Expired
- Apr 6, 2006, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Macon County, IL
The radar
The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 061503
FFWILX
ILC115-061800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1001 AM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACON COUNTY IN CENTRAL ILLINOIS.
* UNTIL 100 PM CDT
* AT 1000 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...DECATUR...ARGENTA...BLUE MOUND...FORSYTH...HARRISTOWN...
LONG CREEK...MACON...MAROA...MOUNT ZION...NIANTIC...OREANA AND
WARRENSBURG.
SHERIFFS OFFICE IN DECATUR HAS REPORTED FLOODING OF COUNTY ROADS IN THE
NORTHERN AND SOUTHERN PORTIONS OF THE COUNTY. ANOTHER STORM IS MOVING
OUT OF SANGAMON COUNTY WITH RADAR ESTIMATED RAINFALL RATES IN EXCESS OF
2 INCHES PER HOUR.
FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...
MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND
CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS
OF UNKNOWN DEPTH...BY FOOT OR AUTOMOBILE.
REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4004 8877 3975 8878 3975 8882 3967 8883
3967 8914 3980 8913 3982 8920 3991 8921
3991 8914 4004 8914 4005 8897
$$
HJS1 follow-up statement
000
WGUS73 KILX 061811
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
109 PM CDT THU APR 6 2006
ILC115-061819-
MACON IL-
109 PM CDT THU APR 6 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MACON COUNTY HAS
BEEN ALLOWED TO EXPIRE AT 1 PM...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. FLOODING WAS REPORTED EARLIER THIS
MORNING IN MOUNT ZION AT HARRYLAND ROAD AT THE SOUTHBROOK ADDITION.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY. DECATUR REPORTED NEARLY 3 INCHES OF RAIN THIS
MORNING WITH THE HEAVIEST RAINS FALLING FROM DECATUR SOUTH.
REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4004 8877 3975 8878 3975 8882 3967 8883
3967 8914 3980 8913 3982 8920 3991 8921
3991 8914 4004 8914 4005 8897
$$
KHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 2:15 AM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Apr 6, 2:15 AM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 AM CDT THU APR 6 2006 .DISCUSSION... MAIN CONCERNS WITH THIS FORECAST PACKAGE INCLUDE POPS AND SEVERE POTENTIAL TODAY THROUGH FRIDAY. 06Z SURFACE CHART SHOWS RIDGE AXIS STRETCHING FROM THE EASTERN GREAT LAKES TO THE GULF COAST...RESULTING IN SE RETURN FLOW ACROSS CENTRAL ILLINOIS. WARM FRONTAL BOUNDARY ANALYZED FROM NEBRASKA E/SE INTO MISSOURI RESPONSIBLE FOR ELEVATED CONVECTION CURRENTLY ONGOING ACROSS THE KILX CWA. FURTHER WEST...TROUGHING DEVELOPING IN THE LEE OF THE ROCKIES IN RESPONSE TO VIGOROUS UPPER LOW TRACKING ACROSS THE GREAT BASIN. SHORT TERM...TODAY THROUGH SATURDAY... FIRST ISSUE TO DEAL WITH TODAY WILL BE POPS...AS WARM FRONT SLOWLY LIFTS NORTHWARD. MODELS IN FAIRLY GOOD AGREEMENT...SUGGESTING BEST RAIN CHANCES WILL BE EARLY IN THE DAY...WITH EMPHASIS SHIFTING TOWARD NORTHERN ILLINOIS BY AFTERNOON/EVENING. THINK THIS TREND LOOKS GOOD...SO WILL HIT POPS HARDEST THIS MORNING...THEN TAPER THEM DOWN SOMEWHAT BY AFTERNOON. FRONT LIFTS INTO THE FAR NORTHERN CWA BY EVENING...PLACING MUCH OF CENTRAL ILLINOIS IN THE WARM SECTOR OF THE SYSTEM. MAY BE A LULL IN THE PRECIP THIS EVENING...BEFORE ADDITIONAL STORMS PUSH INTO THE REGION FROM THE WEST. NAM/WRF INDICATE STORMS FIRING ALONG DRYLINE FEATURE ACROSS THE PLAINS LATER TODAY...THEN TRACKING EASTWARD INTO ILLINOIS BY LATE EVENING/OVERNIGHT. HAVE ADJUSTED POPS ACCORDINGLY. BY FRIDAY MORNING...WARM FRONT BECOMES STATIONARY JUST NORTH OF THE KILX CWA...KEEPING HIGHEST POPS ACROSS NORTHERN ILLINOIS. BIG QUESTION WILL BE WHETHER ADDITIONAL STORMS CAN FIRE FRIDAY AFTERNOON AS UPPER ENERGY TRANSLATES E/SE AND FRONT DROPS BACK SOUTHWARD. INSTABILITY PARAMETERS LOOK QUITE IMPRESSIVE FOR THIS TIME OF YEAR...WITH NAM LIFTED INDICES RANGING FROM -9 TO -12 AND CAPE VALUES IN EXCESS OF 2500J/KG. BEST INSTABILITY WILL SET UP SOUTH OF I-72 BETWEEN 18Z FRI AND 00Z SAT. GIVEN AMPLE MOISTURE IN PLACE...EXCELLENT INSTABILITY...AND VIGOROUS UPPER DYNAMICS...THINK STORMS WILL RE-DEVELOP DURING THE AFTERNOON. DESPITE SCANT QPF ON MODELS...WILL GO WITH LIKELY POPS SOUTH OF I-72...WITH LOWER POPS FURTHER NORTH WHERE INCREASINGLY STABLE AIR WILL FILTER SOUTHWARD BEHIND THE FRONT DURING THE DAY. SYSTEM EXITS THE REGION FRIDAY NIGHT...WITH DRY CONDITIONS RETURNING FOR SATURDAY. LONG TERM...SUNDAY THROUGH WEDNESDAY... NOT MANY CHANGES IN THE EXTENDED...AS WARMING TREND STILL ON TAP FOR EARLY NEXT WEEK. MEDIUM RANGE MODELS STILL IN A BIT OF DISAGREEMENT WITH NEXT APPROACHING SYSTEM BY MID-WEEK...SO WILL ONLY CARRY 20 POPS AT THAT TIME. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNES
Hazardous weather outlook, Apr 6, 5:48 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 548 AM CDT THU APR 6 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-071200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 548 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE ONGOING THIS MORNING OVER PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT WITH THE STRONGER STORMS THIS MORNING WOULD BE FROM HAIL AS WELL AS ISOLATED HEAVY RAINFALL AMOUNTS. THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL ILLINOIS LATER TONIGHT AS A FRONTAL SYSTEM SWEEPS THROUGH THE PLAINS AND HEADS FOR THE MIDWEST. SOME OF THE STORMS LATE TONIGHT WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL...IN ADDITION TO LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL BEGIN TO EDGE SOUTHWARD ACROSS CENTRAL ILLINOIS DURING THE DAY. AS THE FRONTAL BOUNDARY BEGINS TO INTERACT WITH AN UNSTABLE AIR MASS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON HOURS. PRESENT INDICATIONS SUGGEST AREAS ALONG AND SOUTH OF INTERSTATE 72 HAVE THE BEST CHANCE OF SEEING MORE ORGANIZED THUNDERSTORMS FRIDAY AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AS WELL AS DAMAGING WIND GUSTS INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ACTIVATION MAY BE REQUIRED LATE THIS EVENING OR OVERNIGHT AS THE NEXT ROUND OF THUNDERSTORMS APPROACHES FROM THE WEST. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 72. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:04 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 41 min |
| Apr 6, 4:03 PM CDT | Flash Flood Warning | ILX | Clark, Coles, Cumberland | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.